Texas, 2004

Damaging Wind in Texas, June 27, 2004

June 27, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blwon down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blwon down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 27, 8:15 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 27, 8:15 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
915 AM CDT SUN JUN 27 2004

.UPDATE...
WILL UPDATE NORTHWEST ZONES IN CWA FOR APPROACHING LINE OF SHOWERS
AND THUNDERSTORMS. HEAVY RAIN LIKELY BETWEEN 2 AND THREE INCHES IS
LIKELY WITH THIS LINE.

.SYNOPSIS...
THE COOL ILLINOIS HIGH WILL INITIATE A MINOR CONTINENTAL SURGE
TOWARD THE PINEY HILLS REGION. ON THE OTHER HAND, THE SOUTH TEXAS
LOW IS FILLING CONSEQUENTLY A TROPICAL SURGE TO THE UPPER TEXAS
COAST IS NOT EXPECTED. THEREFORE, ANY SUSTAINED LIFT WITHIN THE
LOWER TROPOSPHERE WILL BE LIMITED TO THE PINEY HILLS REGION.

AT THE MIDTROPOSPHERE, A FEW PROPAGATING GROUP WAVES WILL ROTATE
AROUND THE EAST-TEXAS TROUGH-IN-THE WESTERLIES, AND PASS OVER THE
PINEY HILLS REGION. THE OMEGAS ATTENDING THESE GROUP WAVES WILL
AUGMENT THE PINEY HILLS LIFT MENTIONED ABOVE.

AT THE UPPER TROPOSPHERE, DIFLUENT SOUTHWESTERLIES WILL PREVAIL
GENERATING UPPER LEVEL DIVERGENCE, ESPECIALLY ACROSS WEST CENTRAL
AND SOUTH CENTRAL LOUISIANA.
&&

.DISCUSSION...
THE WIDESPREAD RAINS WILL BE CONFINED TO THE PINEY HILLS REGION,
WHILE SCATTERED THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN PORTIONS
FROM THE GOLDEN TRIANGLE THROUGH LAKE CHARLES THROUGH LAFAYETTE. THE
DIFLUENT SOUTHWESTERLIES MAY GIVE AN ADDED BOOST TO SOME OF THESE
THUNDERSTORMS. LOCALIZED FLOODING RAINS CANNOT BE RULED OUT.

I WILL RETAIN THE FLOOD WATCH FOR THE PINEY HILLS REGION (FROM THE
LAKES REGION OF SOUTHEAST TEXAS TO ALEXANDRIA AND VICINITY). MEAN
AREAL RAINWATER AMOUNTS AROUND 1/2 INCH LOCAL RAINWATER AMOUNTS
FROM 2 TO 3 INCHES ARE POSSIBLE.

I WILL CANCEL THE FLOOD WATCH FOR THE REMAINDER OF THE FORECAST
AREA (THE I-10 CORRIDOR AND THE COASTAL MARSHES). MEAN AREAL
RAINWATER AMOUNTS AROUND 1/10 INCH LOCAL RAINWATER AMOUNTS FROM 1 TO
2 INCHES ARE POSSIBLE.
&&

.HYDROLOGY...
A RIVER FLOOD OUTLOOK REMAINS IN EFFECT FOR THE VERMILION RIVER
NEAR LAFAYETTE AT SURREY STREET. ALTHOUGH FALLING, THE RIVER REMAINS
IN A MODERATE FLOOD WITH A STAGE NEAR 12.7 FEET.

A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE SABINE RIVER NEAR
DEWEYVILLE AND FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  87  74  89  74 /  40  20  40   0
BPT  87  75  91  75 /  40  20  40   0
AEX  84  71  88  72 /  70  40  70  20
LFT  87  73  89  74 /  40  20  40   0
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ027>029.
TX...FLOOD WATCH TXZ180>182-201.
&&

21/21
Hazardous weather outlook, Jun 27, 5:00 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT SUN JUN 27 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
281100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT SUN JUN 27 2004

.DAY ONE...TODAY AND TONIGHT...
A LARGE AREA OF RAIN, WITH SCATTERED EMBEDDED THUNDERSTORMS, WILL
MOVE NORTHEAST, EXITING SOUTH CENTRAL TEXAS, AND ENTERING THE LAKES
REGION BY MID MORNING, THEN CONTINUE EAST NORTHEAST, INTO THE PINEY
HILLS OF CENTRAL LOUISIANA BY LATE MORNING.

MEAN AREAL RAINFALL AMOUNTS AROUND 1/2 INCH ARE EXPECTED. LOCAL
RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE POSSIBLE. GROUNDS ACROSS
THE AREA ARE ALREADY SATURATED. ANY ADDITIONAL RAINFALL WILL QUICKLY
RUN-OFF...FILLING DITCHES, BAYOUS, AND ROADWAYS. CONSEQUENTLY A
FLOOD WATCH WILL REMAIN IN EFFECT FOR THE AFOREMENTIONED AREA.

A RIVER FLOOD OUTLOOK WILL REMAIN IN EFFECT FOR THE VERMILION RIVER
NEAR LAFAYETTE AT SURREY STREET. ALTHOUGH FALLING, THE RIVER REMAINS
IN A MODERATE FLOOD WITH A STAGE NEAR 12.7 FEET.

A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE SABINE RIVER NEAR
DEWEYVILLE AND FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH AND EVERY DAY.
HOWEVER, RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUIRED.

21

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tyler

When
June 27, 8:35 AM CST
Where
Tyler County, Chester
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
30.917, -94.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406321.